ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Adderall
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Adderall (four amphetamine salts)

Reply
 
Thread Tools Display Modes
  #1  
Old 10-17-11, 01:42 PM
cantfocuspocus cantfocuspocus is offline
Jr Member
 

Join Date: Jun 2011
Location: United States
Posts: 14
Blog Entries: 1
Thanks: 0
Thanked 2 Times in 2 Posts
cantfocuspocus is on a distinguished road
Emotional roller coaster: Am I the only one?

Hey guys,

So I've been on Adderall 20MG daily since Nov. 2010, and added in Zoloft 25MG about two months ago for anxiety. I feel like when I'm "crashing" from the adderall, I become emotionally unstable or moody. Its almost like a switch has flipped once the meds are out of my system for the day. I usually have long days starting at 7:30ish and I don't get to bed until around 11:30-midnight. The only way I can describe it is this I-really-hate-people feeling, like very little thing annoy me, and causes me to get irritated. And its like things that shouldn't capture my attention do, and they make me mad and I dwell on them for LONG periods of time, even while I'm on my meds.
And example would be: My roommate talks to her boyfriend all day via texting and phone calls and then skypes with him every night. There are days where she'll be in the room and all I can think is "Can you take that somewhere else, I don't need to indirectly date the both of you" BUT when she, on some days, goes out of the room I can't help but think "I guess shes saying things she doesn't want me to hear". It seems like either way I just can't be satisfied. Furthermore, she texts ALL THE TIME, even while people are talking to her! She also tends to do things for reasons she won't make clear to me, like an ulterior motive, even though I know exactly how she thinks, so she isn't hiding anything from me. I know this seems like a rant, and to be honest, it kind of is, but I promise its all related.

so my questions are:
1. Does anyone else experience this emotional roller coaster when their meds wear off and what can be done about it?

2. How do I handle my emotions with this roller coaster in a way that doesn't include figuratively ripping my roommates head off?

3. How can I decompress from the stresses of the week, when I constantly feel like I always have work I need to be doing/ I don't want to waste the hours of focus I have left lollygagging around?
Reply With Quote
  #2  
Old 10-17-11, 04:19 PM
danpan danpan is offline
ADDvanced Member
 

Join Date: Aug 2011
Location: OZ
Posts: 201
Blog Entries: 1
Thanks: 52
Thanked 164 Times in 77 Posts
danpan is just really nicedanpan is just really nicedanpan is just really nicedanpan is just really nice
Re: Emotional roller coaster: Am I the only one?

I've only been on adderall xr for about 2.5 weeks, and lately I've been experiencing something similar, though not quite as severe. When the medication wears off, I get pretty emotionless and withdrawn. I do not want to go anywhere, do anything, or talk to anyone. So far, I have been fairly successful at avoiding anything and everything after it wears off, but last Friday, I wasn't able to.

My GF pressured me into picking her friend up from work, late and far away, and then she wanted to go to the grocery store. I was finishing a cigarette before going in with them, and she called me and shouted that they weren't waiting and hung up on me. The insult, added to the fact that she'd pressured me into doing something when all I wanted to do was go home and be mindless, flipped a switch inside of me. I spent the rest of the night totally screwing with her, went back to the car and moved it, and quite a few other things that I knew would drive her batty and make her look like a psycho to her friend. It ended with 2 fruitless trips to the grocery store, her friend laughing at her and remarking that she wished she could be as calm as I was, and my gf walking home alone because she didn't want to be in the car with me. At the end of the night, she was apologizing to me... but I know it was all my fault, because I did it on purpose. I actually went up to bed that night and cried a little, because I felt like such a complete jerk. But don't tell anyone.

I also have experienced trying to jam everything into the medication's window of effectiveness. It's been very frustrating, especially when everyone around me is dilly-dallying and I know the clock is ticking.

Personally, I've decided that the medication isn't worth dealing with this. The medication was supposed to help me take control of my life, and so far all I've been doing is restructuring my life around the medication, trying to make it work. That doesn't seem like progress to me... it seems pathological. When I see my psychiatrist on Friday, I'm going to have a long talk with him about A) lowering my dose and B) possibly changing medications. I would rather be unsuccessful and easygoing than have the medication stealing my attention, making me feel rushed, and screwing with my emotions.

I would suggest that you do the same... talking with your doctor, I mean. If these problems are troubling you this much, it may be worth considering another medication, even if this one works. He may have other suggestions to help as well. Just my two cents.
__________________
DX: ADHD-PI
NEW RX: Adderall IR x3, Ativan x1, Mirtazapine, Lexapro
OLD RX: Adderall IR x3, Ativan x3, Celexa

Last edited by danpan; 10-17-11 at 04:34 PM..
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
The Vyvanse Roller Coaster SpiritDancer3 Vyvanse 10 01-09-11 11:05 PM
Emotional IQ and it's Worth RhapsodyInBlue General ADD Talk 41 11-30-10 02:09 AM
It's a roller coaster ride! whataxmas Non-ADD Partner Support 5 02-15-10 04:18 PM
Want to stop the emotional roller coaster for free iggypop Misc Treatments and Approaches 2 01-23-10 04:37 PM
Emotional Roller Coaster True North General ADD Talk 2 10-28-08 05:52 PM


All times are GMT -4. The time now is 09:12 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums